MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that pieces of the catheter of a fanelli laparoscopic endobiliary stent set broke off during a laparoscopic cholecystectomy/intraoperative cholangiogram.The surgeon used graspers to retrieve the pieces from the patient and used "ii" to ensure all pieces were removed.Another device was used to proceed.As this report was received by cook from tga and customer information is listed as confidential, no further information is currently available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation tga informed cook on 22oct2020 of an incident involving a fanelli laparoscopic endobiliary stent set [rpn: c-fbss-100] from lot number 8548680.On 24sep2020, during a laparoscopic cholecystectomy and intraoperative cholangiogram procedure, the surgeon had inserted the device into the patient when the catheter broke off into pieces.The surgeon retrieved all pieces with a grasper.An ¿ii¿ was used to confirm all pieces were removed from the patient and a new stent was used for the procedure.No additional information will be provided.The customer was not specific regarding where the separation of the catheter occurred.Based on past reported failures, the stent has broken rather than the catheter.The stent is contained within a sheath and the manipulation of the outer and inner sheath during the deployment process separates the stent for placement.The stent is connected to the distal end of the catheter and can visually appear as one piece before stent deployment.Therefore, cook is interpreting the failure as the stent broke.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (8548680) and the related raw material stent lot revealed no recorded non-conformances.A database search found one other reported event associated with the complaint device lot for perishing product/device breaking into pieces.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, and no recorded non-conformances, it was concluded that the device was manufactured to specification and that there is no evidence that non-conforming product exists either in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿fanelli laparoscopic endobiliary stent system¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿-11.The outer diameter of the stent system is 8.5 french, and it is advisable to dilate the cystic duct using an over the wire biliary dilation balloon so the duct will smoothly accommodate introduction of the stent system.-12.The fanelli laparoscopic endobiliary stent system will then be introduced over the wire guide, under fluoroscopic control.¿ how supplied: -"store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, definitive root causes were traced to the environment as well as the inadequacy of the device's design for the user's intended purpose.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Appropriate measures have been taken to address this failure mode.A capa was previously opened on this failure mode with this device and concluded that the stent material is sensitive to light.Prolonged light exposure results in the material becoming brittle, making the device more likely to break from normal shipping/handling conditions if not from storage conditions.As a result, the packaging for this device has been updated to sablock, which includes uv inhibitors to protect the product from uv ray exposure.The updated device packaging has passed through design verification and validation.The lot for this device was distributed prior to the modified packaging implementation.Because this device was manufactured prior to the capa response, per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10793815
Report Number1820334-2020-02020
Device Sequence Number3016029
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210130(10)8548680
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number8548680
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;